Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Truvada And Kidneys
Jan 28, 2011

I keep seeing questions here and other sites about Truvada and the kidneys. Many of them say they now have kidney problems with others just concerned they could develop problems. It seems to come up a lot.

Now, I realize all the people who are doing great on their HIV regimen aren't writing in to say how great they are doing, so we're just seeing the ones who do have problems. But, it does make me curious. How common are kidney problems with Truvada? I've read where it really is something that happens very rarely--especially seen in people with pre-existing kidney issues or in minorities.

Response from Dr. Henry

Kidney problems from the tenofovir in Truvada is more common in persons with pre-existing kidney problems (such as from diabetes, high blood pressure, or HIV kidney disease). For patients with normal renal function doing well in Truvada, the rate of development of serious renal problems from Truvada is low overall (averaging < 2-3% year)and is usually monitored every 6-12 month with lab tests. KH



Previous
TRT, anabolic steroids, resistence exercises and Lipoathrophy
Next
Acne and facial rash

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement